August  2018, 38(8): 4203-4229. doi: 10.3934/dcds.2018183

Convergence rates in homogenization of higher-order parabolic systems

1. 

School of Mathematical Science, Anhui University, Hefei 230601, China

2. 

Department of Mathematics, Nanjing University, Nanjing 210093, China

* Corresponding author: Yao Xu

Received  January 2018 Published  May 2018

This paper is concerned with the optimal convergence rate in homogenization of higher order parabolic systems with bounded measurable, rapidly oscillating periodic coefficients. The sharp $O(\varepsilon )$ convergence rate in the space $L^2(0, T; H^{m-1}(\Omega ))$ is obtained for both the initial-Dirichlet problem and the initial-Neumann problem. The duality argument inspired by [25] is used here.

Citation: Weisheng Niu, Yao Xu. Convergence rates in homogenization of higher-order parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4203-4229. doi: 10.3934/dcds.2018183
References:
[1]

S. N. Armstrong, A. Bordas and J. C. Mourrat, Quantitative stochastic homogenization and regularity theory of parabolic equations, preprint, arXiv: 1705.07672. Google Scholar

[2]

M. Avellaneda and F. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[3] A. BensoussanJ. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures, vol. 5, North-Holland Publishing Company Amsterdam, 1978.   Google Scholar
[4]

S. Byun and Y. Jang, Calderón-Zygmund estimate for homogenization of parabolic systems, Discrete Contin. Dyn. Syst., 36 (2016), 6689-6714.  doi: 10.3934/dcds.2016091.  Google Scholar

[5]

H. Dong and H. Zhang, Conormal problem of higher-order parabolic systems with time irregular coefficients, Trans. Amer. Math. Soc., 368 (2016), 7413-7460.  doi: 10.1090/tran/6605.  Google Scholar

[6]

J. Geng and Z. Shen, Uniform regularity estimates in parabolic homogenization, Indiana Univ. Math. J., 64 (2015), 697-733.  doi: 10.1512/iumj.2015.64.5503.  Google Scholar

[7]

J. Geng and Z. Shen, Convergence rates in parabolic homogenization with time-dependent periodic coefficients, J. Funct. Anal., 272 (2017), 2092-2113.  doi: 10.1016/j.jfa.2016.10.005.  Google Scholar

[8]

G. Griso, Error estimate and unfolding for periodic homogenization, Asymptot. Anal., 40 (2004), 269-286.   Google Scholar

[9]

S. Gu, Convergence rates in homogenization of Stokes systems, J. Differential Equations, 260 (2016), 5796-5815.  doi: 10.1016/j.jde.2015.12.017.  Google Scholar

[10] V. V. JikovS. M. Kozlov and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer Berlin Heidelberg, 1994.  doi: 10.1007/978-3-642-84659-5.  Google Scholar
[11]

C. E. KenigF. Lin and Z. Shen, Convergence rates in $L^2$ for elliptic homogenization problems, Arch. Ration. Mech. Anal., 203 (2012), 1009-1036.  doi: 10.1007/s00205-011-0469-0.  Google Scholar

[12]

C. E. KenigF. Lin and Z. Shen, Homogenization of elliptic systems with {N}eumann boundary conditions, J. Amer. Math. Soc., 26 (2013), 901-937.  doi: 10.1090/S0894-0347-2013-00769-9.  Google Scholar

[13]

C. E. KenigF. Lin and Z. Shen, Periodic homogenization of Green and Neumann functions, Comm. Pure Appl. Math., 67 (2014), 1219-1262.  doi: 10.1002/cpa.21482.  Google Scholar

[14]

A. A. Kukushkin and T. A. Suslina, Homogenization of high-order elliptic operators with periodic coefficients, Algebra i Analiz, 28 (2016), 89-149.  doi: 10.1090/spmj/1439.  Google Scholar

[15]

Y. M. Meshkova and T. A. Suslina, Homogenization of solutions of initial boundary value problems for parabolic systems, Funct. Anal. Appl., 49 (2015), 72-76.  doi: 10.1007/s10688-015-0087-y.  Google Scholar

[16]

Y. M. Meshkova and T. A. Suslina, Homogenization of initial boundary value problems for parabolic systems with periodic coefficients, Appl. Anal., 95 (2016), 1736-1775.  doi: 10.1080/00036811.2015.1068300.  Google Scholar

[17]

W. NiuZ. Shen and Y. Xu, Convergence rates and interior estimates in homogenization of higher order elliptic systems, J. Funct. Anal., 274 (2018), 2356-2398.  doi: 10.1016/j.jfa.2018.01.012.  Google Scholar

[18]

W. Niu and Y. Xu, Uniform Boundary Estimates in Homogenization of Higher Order Elliptic Systems, preprint, arXiv: 1709.04097. Google Scholar

[19]

S. E. Pastukhova, Estimates in homogenization of higher-order elliptic operators, Appl. Anal., 95 (2016), 1449-1466.  doi: 10.1080/00036811.2016.1151495.  Google Scholar

[20]

S. E. Pastukhova, Operator error estimates for homogenization of fourth order elliptic equations, St. Petersburg Math. J., 28 (2017), 273-289.  doi: 10.1090/spmj/1450.  Google Scholar

[21]

Z. Shen, Boundary estimates in elliptic homogenization, Anal. PDE, 10 (2017), 653-694.  doi: 10.2140/apde.2017.10.653.  Google Scholar

[22]

Z. Shen, Lectures on Periodic Homogenization of Elliptic Systems, preprint, arXiv: 1710.11257. Google Scholar

[23]

Z. Shen and J. Zhuge, Convergence rates in periodic homogenization of systems of elasticity, Proc. Amer. Math. Soc., 145 (2017), 1187-1202.  doi: 10.1090/proc/13289.  Google Scholar

[24]

T. A. Suslina, Homogenization of the parabolic Cauchy problem in the Sobolev class $H^1(\mathbb{R}^d)$, Funct. Anal. Appl., 44 (2010), 318-322.  doi: 10.1007/s10688-010-0043-9.  Google Scholar

[25]

T. A. Suslina, Homogenization of the Dirichlet problem for elliptic systems: $L^2$-operator error estimates, Mathematika, 59 (2013), 463-476.  doi: 10.1112/S0025579312001131.  Google Scholar

[26]

T. A. Suslina, Homogenization of the Neumann problem for elliptic systems with periodic coefficients, SIAM J. Math. Anal., 45 (2013), 3453-3493.  doi: 10.1137/120901921.  Google Scholar

[27]

T. A. Suslina, Homogenization of the dirichlet problem for higher-order elliptic equations with periodic coefficients, Algebra i Analiz, 29 (2017), 139-192.  doi: 10.1090/spmj/1496.  Google Scholar

[28]

T. A. Suslina, Homogenization of the neumann problem for higher order elliptic equations with periodic coefficients, Complex Variables and Elliptic Equations, 0 (2017), 1-31.  doi: 10.1080/17476933.2017.1365845.  Google Scholar

[29]

Q. Xu and S. Zhou, Quantitative estimates in homogenization of parabolic systems of elasticity in lipschitz cylinders, preprint, arXiv: 1705.01479. Google Scholar

[30]

Y. Xu and W. Niu, Convergence rates in almost-periodic homogenization of higher-order elliptic systems, preprint, arXiv: 1712.01744. Google Scholar

[31]

V. V. Zhikov and S. E. Pastukhova, Estimates of homogenization for a parabolic equation with periodic coefficients, Russ. J. Math. Phys., 13 (2006), 224-237.  doi: 10.1134/S1061920806020087.  Google Scholar

show all references

References:
[1]

S. N. Armstrong, A. Bordas and J. C. Mourrat, Quantitative stochastic homogenization and regularity theory of parabolic equations, preprint, arXiv: 1705.07672. Google Scholar

[2]

M. Avellaneda and F. Lin, Compactness methods in the theory of homogenization, Comm. Pure Appl. Math., 40 (1987), 803-847.  doi: 10.1002/cpa.3160400607.  Google Scholar

[3] A. BensoussanJ. L. Lions and G. Papanicolaou, Asymptotic Analysis for Periodic Structures, vol. 5, North-Holland Publishing Company Amsterdam, 1978.   Google Scholar
[4]

S. Byun and Y. Jang, Calderón-Zygmund estimate for homogenization of parabolic systems, Discrete Contin. Dyn. Syst., 36 (2016), 6689-6714.  doi: 10.3934/dcds.2016091.  Google Scholar

[5]

H. Dong and H. Zhang, Conormal problem of higher-order parabolic systems with time irregular coefficients, Trans. Amer. Math. Soc., 368 (2016), 7413-7460.  doi: 10.1090/tran/6605.  Google Scholar

[6]

J. Geng and Z. Shen, Uniform regularity estimates in parabolic homogenization, Indiana Univ. Math. J., 64 (2015), 697-733.  doi: 10.1512/iumj.2015.64.5503.  Google Scholar

[7]

J. Geng and Z. Shen, Convergence rates in parabolic homogenization with time-dependent periodic coefficients, J. Funct. Anal., 272 (2017), 2092-2113.  doi: 10.1016/j.jfa.2016.10.005.  Google Scholar

[8]

G. Griso, Error estimate and unfolding for periodic homogenization, Asymptot. Anal., 40 (2004), 269-286.   Google Scholar

[9]

S. Gu, Convergence rates in homogenization of Stokes systems, J. Differential Equations, 260 (2016), 5796-5815.  doi: 10.1016/j.jde.2015.12.017.  Google Scholar

[10] V. V. JikovS. M. Kozlov and O. A. Oleinik, Homogenization of Differential Operators and Integral Functionals, Springer Berlin Heidelberg, 1994.  doi: 10.1007/978-3-642-84659-5.  Google Scholar
[11]

C. E. KenigF. Lin and Z. Shen, Convergence rates in $L^2$ for elliptic homogenization problems, Arch. Ration. Mech. Anal., 203 (2012), 1009-1036.  doi: 10.1007/s00205-011-0469-0.  Google Scholar

[12]

C. E. KenigF. Lin and Z. Shen, Homogenization of elliptic systems with {N}eumann boundary conditions, J. Amer. Math. Soc., 26 (2013), 901-937.  doi: 10.1090/S0894-0347-2013-00769-9.  Google Scholar

[13]

C. E. KenigF. Lin and Z. Shen, Periodic homogenization of Green and Neumann functions, Comm. Pure Appl. Math., 67 (2014), 1219-1262.  doi: 10.1002/cpa.21482.  Google Scholar

[14]

A. A. Kukushkin and T. A. Suslina, Homogenization of high-order elliptic operators with periodic coefficients, Algebra i Analiz, 28 (2016), 89-149.  doi: 10.1090/spmj/1439.  Google Scholar

[15]

Y. M. Meshkova and T. A. Suslina, Homogenization of solutions of initial boundary value problems for parabolic systems, Funct. Anal. Appl., 49 (2015), 72-76.  doi: 10.1007/s10688-015-0087-y.  Google Scholar

[16]

Y. M. Meshkova and T. A. Suslina, Homogenization of initial boundary value problems for parabolic systems with periodic coefficients, Appl. Anal., 95 (2016), 1736-1775.  doi: 10.1080/00036811.2015.1068300.  Google Scholar

[17]

W. NiuZ. Shen and Y. Xu, Convergence rates and interior estimates in homogenization of higher order elliptic systems, J. Funct. Anal., 274 (2018), 2356-2398.  doi: 10.1016/j.jfa.2018.01.012.  Google Scholar

[18]

W. Niu and Y. Xu, Uniform Boundary Estimates in Homogenization of Higher Order Elliptic Systems, preprint, arXiv: 1709.04097. Google Scholar

[19]

S. E. Pastukhova, Estimates in homogenization of higher-order elliptic operators, Appl. Anal., 95 (2016), 1449-1466.  doi: 10.1080/00036811.2016.1151495.  Google Scholar

[20]

S. E. Pastukhova, Operator error estimates for homogenization of fourth order elliptic equations, St. Petersburg Math. J., 28 (2017), 273-289.  doi: 10.1090/spmj/1450.  Google Scholar

[21]

Z. Shen, Boundary estimates in elliptic homogenization, Anal. PDE, 10 (2017), 653-694.  doi: 10.2140/apde.2017.10.653.  Google Scholar

[22]

Z. Shen, Lectures on Periodic Homogenization of Elliptic Systems, preprint, arXiv: 1710.11257. Google Scholar

[23]

Z. Shen and J. Zhuge, Convergence rates in periodic homogenization of systems of elasticity, Proc. Amer. Math. Soc., 145 (2017), 1187-1202.  doi: 10.1090/proc/13289.  Google Scholar

[24]

T. A. Suslina, Homogenization of the parabolic Cauchy problem in the Sobolev class $H^1(\mathbb{R}^d)$, Funct. Anal. Appl., 44 (2010), 318-322.  doi: 10.1007/s10688-010-0043-9.  Google Scholar

[25]

T. A. Suslina, Homogenization of the Dirichlet problem for elliptic systems: $L^2$-operator error estimates, Mathematika, 59 (2013), 463-476.  doi: 10.1112/S0025579312001131.  Google Scholar

[26]

T. A. Suslina, Homogenization of the Neumann problem for elliptic systems with periodic coefficients, SIAM J. Math. Anal., 45 (2013), 3453-3493.  doi: 10.1137/120901921.  Google Scholar

[27]

T. A. Suslina, Homogenization of the dirichlet problem for higher-order elliptic equations with periodic coefficients, Algebra i Analiz, 29 (2017), 139-192.  doi: 10.1090/spmj/1496.  Google Scholar

[28]

T. A. Suslina, Homogenization of the neumann problem for higher order elliptic equations with periodic coefficients, Complex Variables and Elliptic Equations, 0 (2017), 1-31.  doi: 10.1080/17476933.2017.1365845.  Google Scholar

[29]

Q. Xu and S. Zhou, Quantitative estimates in homogenization of parabolic systems of elasticity in lipschitz cylinders, preprint, arXiv: 1705.01479. Google Scholar

[30]

Y. Xu and W. Niu, Convergence rates in almost-periodic homogenization of higher-order elliptic systems, preprint, arXiv: 1712.01744. Google Scholar

[31]

V. V. Zhikov and S. E. Pastukhova, Estimates of homogenization for a parabolic equation with periodic coefficients, Russ. J. Math. Phys., 13 (2006), 224-237.  doi: 10.1134/S1061920806020087.  Google Scholar

[1]

Gang Luo, Qingzhi Yang. The point-wise convergence of shifted symmetric higher order power method. Journal of Industrial & Management Optimization, 2021, 17 (1) : 357-368. doi: 10.3934/jimo.2019115

[2]

Toshiko Ogiwara, Danielle Hilhorst, Hiroshi Matano. Convergence and structure theorems for order-preserving dynamical systems with mass conservation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3883-3907. doi: 10.3934/dcds.2020129

[3]

Philipp Harms. Strong convergence rates for markovian representations of fractional processes. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020367

[4]

Mengyu Cheng, Zhenxin Liu. Periodic, almost periodic and almost automorphic solutions for SPDEs with monotone coefficients. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021026

[5]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[6]

Xiuli Xu, Xueke Pu. Optimal convergence rates of the magnetohydrodynamic model for quantum plasmas with potential force. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 987-1010. doi: 10.3934/dcdsb.2020150

[7]

Tomasz Szostok. Inequalities of Hermite-Hadamard type for higher order convex functions, revisited. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020296

[8]

Klemens Fellner, Jeff Morgan, Bao Quoc Tang. Uniform-in-time bounds for quadratic reaction-diffusion systems with mass dissipation in higher dimensions. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 635-651. doi: 10.3934/dcdss.2020334

[9]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHUM approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

[10]

Kuntal Bhandari, Franck Boyer. Boundary null-controllability of coupled parabolic systems with Robin conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 61-102. doi: 10.3934/eect.2020052

[11]

Jun Zhou. Lifespan of solutions to a fourth order parabolic PDE involving the Hessian modeling epitaxial growth. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5581-5590. doi: 10.3934/cpaa.2020252

[12]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[13]

Yicheng Liu, Yipeng Chen, Jun Wu, Xiao Wang. Periodic consensus in network systems with general distributed processing delays. Networks & Heterogeneous Media, 2020  doi: 10.3934/nhm.2021002

[14]

Amira M. Boughoufala, Ahmed Y. Abdallah. Attractors for FitzHugh-Nagumo lattice systems with almost periodic nonlinear parts. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1549-1563. doi: 10.3934/dcdsb.2020172

[15]

Alain Damlamian, Klas Pettersson. Homogenization of oscillating boundaries. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 197-219. doi: 10.3934/dcds.2009.23.197

[16]

Thomas Frenzel, Matthias Liero. Effective diffusion in thin structures via generalized gradient systems and EDP-convergence. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 395-425. doi: 10.3934/dcdss.2020345

[17]

Gheorghe Craciun, Jiaxin Jin, Casian Pantea, Adrian Tudorascu. Convergence to the complex balanced equilibrium for some chemical reaction-diffusion systems with boundary equilibria. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1305-1335. doi: 10.3934/dcdsb.2020164

[18]

Honglei Lang, Yunhe Sheng. Linearization of the higher analogue of Courant algebroids. Journal of Geometric Mechanics, 2020, 12 (4) : 585-606. doi: 10.3934/jgm.2020025

[19]

Soniya Singh, Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of second order impulsive systems with state-dependent delay in Banach spaces. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020103

[20]

Xuefeng Zhang, Yingbo Zhang. Fault-tolerant control against actuator failures for uncertain singular fractional order systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 1-12. doi: 10.3934/naco.2020011

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (135)
  • HTML views (146)
  • Cited by (4)

Other articles
by authors

[Back to Top]